MAUDE Adverse Event Report: CONMED CORPORATION 3.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 3.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-3500
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.Visual examination of returned used device, item ckp-3500, found implant outer body damage and still attached to the driver shaft assembly.The inner body was pushed into the outer body.Poplok safety lever was locked in and the release knob found entirely pushed in, however, anchor has not deployed.Examination was performed per design print.This is a technique dependent device and the most likely cause of this issue is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.This bio composite suture anchor is intended to reattach/fixate soft tissue to bone in orthopedic procedures.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Mitigation of potential anchor breakage is outlined for the user in the instructions for use.Per the ifu, the user is also advised: to ensure proper selection of bone punch/tap is used for the specific anchor size.The anchor should be properly seated on the disposable driver and laterally loading should be avoided during insertion.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if the bone punch is not inserted to the proper depth, the poplok knotless suture anchor is not properly aligned with the pilot hole, or the poplok knotless suture anchor inserter is used for prying.This product will continue to be monitored via returns and complaint system.
 
Event or Problem Description
The customer reported an issue with the 3.5mm poplok suture anchor, item # ckp-3500, lot # 1007353 that occurred on (b)(6) 2019 during an arthroscopic shoulder rotator cuff repair involving a (b)(6)-year old female.It was reported that during the rotator cuff repair, after making pilot hole using 3.5mm poplok punch and placing the anchor until the distal depth mark, the surgeon passed sutures through the poplok anchor using suture loading tab and inserted the anchor head into the pilot hole.When pushing a trigger, the anchor was not detached from a driver.The surgeon used excessive force to detach the anchor, and then the wings were broken.The broken pieces were completely removed using a grasper, and they were disposed of at the hospital.It is indicated that there was no impact or injury to the patient and the procedure was successfully completed using another ckp-3500 poplok with a reported 10- minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
3.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8811855
Report Number1017294-2019-00089
Device Sequence Number11311833
Product Code MBI
UDI-Device Identifier10845854013854
UDI-Public(01)10845854013854(17)240312(30)1(10)1007353
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Catalogue NumberCKP-3500
Device Lot Number1007353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR